| Model Number |
42-9558TRAK2 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
| Date of Event |
03/19/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product involved in the report has been returned and the investigation remains in progress at this time.A review of the device history record and udi are in-progress.All information reasonably known as of 11 apr 2025 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the reported event but is relaying the information provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
Event or Problem Description
It was reported, ¿the nj [nasojejunal] was inserted on the (b)(6).Nj placement was correct on cxr [chest x-ray] today post pylorus.This pm [night] it has been noted that the nj very unusually snapped in half at the back of the patients throat.Appears to have melted apart.¿ per additional information received on 20mar2025, ¿this patient required procedural sedation and anesthetic support to safely retrieve (using magill forceps) the lower aspect of the njt tube.The procedure was successful, and the full tubing was removed.However, this could have been a serious risk to the patient had it not have been promptly rectified.As the lower part of the tubing may have transitioned further into the patient causing significant risk which may have warranted urgent endoscopic removal.This was a critical incident which was managed effectively.No overt injury occurred as the patient had a cuffed tracheostomy insitu at the time therefore did not aspirate any oral enteral feed into the lungs.Patient remains critically unwell- but unchanged clinical status.¿.
Additional Manufacturer Narrative
The device history record (dhr) for the reported lot number, 30274493, in this complaint was reviewed and the material was produced according to the manufacturing procedures and met the quality requirements.The device was evaluated.The sample provided confirmed tubing expanded to form a balloon shape which burst causing a separation of the tube.However, the dhr from this lot number was evaluated from the manufacturing, process evaluation and tools are in right conditions and there were no activities that could identified the cause of this type of damage in this particular device incident.Root cause could not be determined.All information reasonably known as of 11-sep-2025 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the reported event but is relaying the information provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.